Alert archive / Michigan / Frost Advisories in 2006
Frost Advisory 2, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this frost advisory at Apr 28, 2006, 3:26 PM EDT for 15 counties in Michigan. It took effect at Apr 29, 2006, 2:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2006, 3:26 PM EDT (19:26 UTC)
- In effect from
- Apr 29, 2006, 2:00 AM EDT
- Expired
- Apr 28, 2006, 10:16 PM EDT
- In force
- Issued by
- NWS Grand Rapids, MI
Counties Barry County, MI, Calhoun County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI
The radar
The Grand Rapids radar (KGRR), 40 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGRR 281926 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 326 PM EDT FRI APR 28 2006 ...NEAR FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF SOUTHWEST MICHIGAN EARLY SATURDAY MORNING WITH BELOW FREEZING TEMPERATURES EXPECTED OVER PARTS OF NORTH CENTRAL LOWER MICHIGAN... .VERY DRY AIR AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO NEAR FREEZING FOR AREAS GENERALLY NORTH OF INTERSTATE 94 AND EAST OF HIGHWAY 131. AREAS AROUND HARRISON CAN EXPECT TEMPERATURES BELOW FREEZING FOR AT LEAST A COUPLE HOURS AROUND SUNRISE. MIZ039-040-290330- /O.NEW.KGRR.FZ.W.0003.060429T0600Z-060430T1300Z/ OSCEOLA-CLARE- INCLUDING THE CITIES OF...REED CITY...CLARE 326 PM EDT FRI APR 28 2006 ...FREEZE WARNING IN EFFECT FROM 2 AM SATURDAY TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 9 AM EDT SUNDAY. TEMPERATURES WILL DROP TO BELOW FREEZING AFTER MIDNIGHT AT MOST LOCATIONS. MINIMUM TEMPERATURES WILL DROP TO THE UPPER 20S...WITH LOWER 20S POSSIBLE IN SOME VALLEYS AND NORMALLY COLDER LOCATIONS. THE COLDEST TEMPERATURES SHOULD OCCUR MAINLY BETWEEN 5 AM AND 8 AM. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MIZ037-038-044>046-051-052-057>059-065>067-073-074-290330- /O.NEW.KGRR.FR.Y.0002.060429T0600Z-060430T1300Z/ MASON-LAKE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-IONIA- CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 326 PM EDT FRI APR 28 2006 ...FROST ADVISORY IN EFFECT FROM 2 AM SATURDAY TO 9 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM SATURDAY TO 9 AM EDT SUNDAY. TEMPERATURES WILL DROP INTO THE UPPER 30S AT MOST LOCATIONS. MINIMUM TEMPERATURES SHOULD RANGE FROM AROUND FREEZING TO THE UPPER 30S...ESPECIALLY BETWEEN 5 AM AND 8 AM. WILL DROP TO THE UPPER 20S...WITH LOWER 20S POSSIBLE IN SOME VALLEYS AND NORMALLY COLDER LOCATIONS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ TJT
2 follow-up statements
000 WWUS73 KGRR 281949 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 PM EDT FRI APR 28 2006 ...NEAR FREEZING TEMPERATURES ARE EXPECTED ACROSS MUCH OF SOUTHWEST MICHIGAN EARLY SATURDAY MORNING WITH BELOW FREEZING TEMPERATURES EXPECTED OVER PARTS OF NORTH CENTRAL LOWER MICHIGAN... .VERY DRY AIR AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP TO NEAR FREEZING FOR AREAS GENERALLY NORTH OF INTERSTATE 94 AND EAST OF HIGHWAY 131. AREAS AROUND HARRISON CAN EXPECT TEMPERATURES BELOW FREEZING FOR AT LEAST A COUPLE HOURS AROUND SUNRISE. MIZ039-040-290400- /O.EXT.KGRR.FZ.W.0003.060429T0600Z-060429T1300Z/ OSCEOLA-CLARE- INCLUDING THE CITIES OF...REED CITY...CLARE 349 PM EDT FRI APR 28 2006 ...FREEZE WARNING NOW IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE FREEZE WARNING IS NOW IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. TEMPERATURES WILL DROP TO BELOW FREEZING AFTER MIDNIGHT AT MOST LOCATIONS. MINIMUM TEMPERATURES WILL DROP TO THE UPPER 20S...WITH LOWER 20S POSSIBLE IN SOME VALLEYS AND NORMALLY COLDER LOCATIONS. THE COLDEST TEMPERATURES SHOULD OCCUR MAINLY BETWEEN 5 AM AND 8 AM. A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ MIZ037-038-044>046-051-052-057>059-065>067-073-074-290400- /O.EXT.KGRR.FR.Y.0002.060429T0600Z-060429T1300Z/ MASON-LAKE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-IONIA- CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 349 PM EDT FRI APR 28 2006 ...FROST ADVISORY NOW IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY... THE FROST ADVISORY IS NOW IN EFFECT FROM 2 AM TO 9 AM EDT SATURDAY. TEMPERATURES WILL DROP INTO THE UPPER 30S AT MOST LOCATIONS. MINIMUM TEMPERATURES SHOULD RANGE FROM AROUND FREEZING TO THE UPPER 30S...ESPECIALLY BETWEEN 5 AM AND 8 AM. WILL DROP TO THE UPPER 20S...WITH LOWER 20S POSSIBLE IN SOME VALLEYS AND NORMALLY COLDER LOCATIONS. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ TJT
000 WWUS73 KGRR 290216 NPWGRR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1016 PM EDT FRI APR 28 2006 ...WARMER TEMPERATURES EXPECTED OVERNIGHT... .CLOUDS MOVING IN FROM THE SOUTHWEST ALONG WITH WINDS REMAINING AROUND 5 MPH OVERNIGHT WILL PRECLUDE FROST AND FREEZING TEMPERATURES OVERNIGHT. MIZ039-040-290330- /O.CAN.KGRR.FZ.W.0003.060429T0600Z-060429T1300Z/ OSCEOLA-CLARE- INCLUDING THE CITIES OF...REED CITY...CLARE 1016 PM EDT FRI APR 28 2006 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FREEZE WARNING. CLOUDS WILL INCREASE OVERNIGHT WHICH WILL HELP TO KEEP LOW TEMPERATURES ABOVE FREEZING. $$ MIZ037-038-044>046-051-052-057>059-065>067-073-074-290330- /O.CAN.KGRR.FR.Y.0002.060429T0600Z-060429T1300Z/ MASON-LAKE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-IONIA- CLINTON-BARRY-EATON-INGHAM-CALHOUN-JACKSON- INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...FREMONT... BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...GRAND RAPIDS... IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...LANSING... BATTLE CREEK...JACKSON 1016 PM EDT FRI APR 28 2006 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE FROST ADVISORY. CLOUDS WILL INCREASE OVERNIGHT AND WINDS WILL REMAIN AROUND 5 MPH WHICH WILL HELP TO KEEP LOW TEMPERATURES IN THE 35 TO 40 DEGREE RANGE AND PREVENT FROST FORMATION. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this frost advisory went out at Apr 28, 10:30 AM EDT, 4 hours 56 minutes earlier.
Area forecast discussion, Apr 28, 10:30 AM EDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1030 AM EDT FRI APR 28 2006 .UPDATE... NO SIGNIFICANT CHANGES ARE PLANNED. THE MAIN UPDATE WAS TO LOWER DEWPOINTS AND RH VALUES IN OUR GRIDS THIS AFTERNOON BASED ON CURRENT OBSERVATIONS AND A PERSISTENT WET BIAS IN THE GUIDANCE. FOR THE NEARSHORE FORECASTS...WE STILL EXPECT A SLIGHT INCREASE IN WINDS TODAY...BUT THIS SHOULD HAVE A NEGLIGIBLE IMPACT ON WAVES GIVEN THE OFFSHORE WIND DIRECTION. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE && TJT
Hazardous weather outlook, Apr 28, 10:32 AM EDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1032 AM EDT FRI APR 28 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-291000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 1032 AM EDT FRI APR 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 93
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:26 PM EDT | Freeze Warning | GRR | Clare, Osceola | 7 hr |
Nearby
Frost Advisories in Michigan, 2006Every frost advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.